Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 172, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 10, 2012, 7:23 AM CST for 4 parishes in Louisiana. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2012, 7:23 AM CST (13:23 UTC)
- Expired
- Dec 10, 2012, 8:00 AM CST
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 7:24 AM CST | TSTM WND DMG | 1 S Brusly, LA | TREES DOWN ALONG CELL LANE AND STATE HIGHWAY 1. |
| Dec 10, 7:36 AM CST | TSTM WND DMG | Greenwell Springs, LA | NUMEROUS TREES DOWN ALONG CANE MARKET ROAD IN GREENWELL SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 5:44 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS54 KLIX 101323
SVRLIX
LAC033-063-091-121-101400-
/O.NEW.KLIX.SV.W.0172.121210T1323Z-121210T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
723 AM CST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...BATON ROUGE...BAKER...
NORTHERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
EASTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PORT ALLEN...
* UNTIL 800 AM CST
* AT 720 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT ALLEN...AND MOVING
NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GREENWELL SPRING...WATSON AND MONTPELIER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3072 9091 3072 9085 3075 9085 3084 9062
3072 9056 3060 9056 3035 9127 3053 9135
TIME...MOT...LOC 1322Z 243DEG 50KT 3048 9120
$$
95/DM1 follow-up statement
159
WWUS54 KLIX 101338
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
738 AM CST MON DEC 10 2012
LAC121-101348-
/O.CAN.KLIX.SV.W.0172.000000T0000Z-121210T1400Z/
WEST BATON ROUGE LA-
738 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WEST BATON ROUGE
PARISH IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3058 9123 3072 9091 3072 9084 3075 9085
3084 9062 3072 9056 3060 9056 3040 9115
TIME...MOT...LOC 1338Z 243DEG 50KT 3057 9096
$$
LAC033-063-091-101400-
/O.CON.KLIX.SV.W.0172.000000T0000Z-121210T1400Z/
ST. HELENA LA-EAST BATON ROUGE LA-LIVINGSTON LA-
738 AM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CST
FOR NORTHERN LIVINGSTON...EAST BATON ROUGE AND SOUTHERN ST. HELENA
PARISHES...
AT 734 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GREENWELL SPRING...
OR 6 MILES NORTHWEST OF DENHAM SPRINGS...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MONTPELIER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3058 9123 3072 9091 3072 9084 3075 9085
3084 9062 3072 9056 3060 9056 3040 9115
TIME...MOT...LOC 1338Z 243DEG 50KT 3057 9096
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 7:15 AM CST, 8 minutes earlier.
Area forecast discussion, Dec 10, 7:15 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
715 AM CST MON DEC 10 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS A
DECENT AMOUNT OF MOISTURE IN THE AREA THIS MORNING AHEAD OF A
STRONG COLD FRONT. PW VALUES ARE NOW NEAR 1.4 INCHES. SOME DRIER
AIR WAS LOCATED FROM H8 TO AROUND H6 WHICH WILL HELP AID IN
BRINGING DOWN SOME STRONGER WINDS. H5 WINDS ARE IN THE 65 TO 70
KNOT RANGE THIS MORNING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
ALREADY BEGINNING TO AFFECT THE AREA AND WILL LIKELY DO SO IN THE
CWA THROUGH THE EARLY AFTERNOON HOURS. THE MAIN THREATS WILL
REMAIN STRONG WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO.
WINDS ARE VEERING FROM THE SURFACE WHERE THEY ARE SOUTHERLY TO
WEST-SOUTHWESTERLY IN THE MID LEVELS. HELICITY VALUES ARE AROUND
275 M2/S2. THE THREAT WILL END FROM WEST TO EAST AS THE FRONT
MOVES THROUGH THE AREA.
98/SO
&&
.PREV DISCUSSION... /ISSUED 351 AM CST MON DEC 10 2012/
SYNOPSIS...AT 9Z THE MAIN SFC LOW WAS LOCATED OF LAKES HURON AND
ERIE WITH THE COLD FRONT STRETCHING BACK TO THE SW THROUGH THE OH/TN
VALLEYS...INTO THE LOWER MS VALLEY AND JUST OFF THE TX COAST. BROAD
HIGH PRESSURE DOMINATES MUCH OF THE PLAINS...SRN ROCKIES...AND
DESERT SW. L/W TROUGH WAS OVER THE CNTRL CONUS AND IS DOMINATING THE
ENTIRE CONUS RIGHT NOW. /CAB/
SHORT TERM...FCST GOING ABOUT AS EXPECTED WITH COLD FRONT RIGHT ON
OUR DOORSTEP. OVERNIGHT THERE WAS ONLY A FEW SHRA AND ONE TSRA AS
THE BULK OF THE RAIN HAS HELD OFF AND WAS STILL TO OUR EAST AT 8Z
BUT BY 12Z EXPECT THE LINE TO BE NEAR BTR AND MCB.
THE MAIN FCST CONCERN IS TODAY WITH RESPECT TO THE FRONT AND
SHRA/TSRA BUT THEN TURNS TWRDS TEMPS(ESPECIALLY FREEZING TEMPS) TUE
MRNG THROUGH THU MRNG.
THE COLD FRONT WILL ALREADY BE INTO THE CWA BY SUNRISE AND LIKELY
THROUGH THE NWRN 3RD OF THE CWA SHORTLY AFTER SUNRISE. IN THE MID
LVLS THE L/W TROUGH WILL NOT MOVE MUCH BUT THE EMBEDDED IMPULSES
WILL QUICKLY BE DEPARTING OR MOVING AWAY FROM THE REGION. THERE IS
ACTUALLY A WEAK IMPULSE SEEN ON WV THAT WILL MOVE THROUGH THE CWA
FROM NOW THROUGH 15Z WHICH IS CURRENTLY GIVING THE STORMS MOVING
INTO SWLA A LITTLE SHOT IN THE ARM BUT THE MAIN IMPULSE AND UPPER
LVL FORCING WILL REMAIN NORTH OF THE REGION. BOTH OF THE FEATURES
WILL QUICKLY MOVE OFF TO THE NE WITH THE REGION REMAINING IN SW FLOW
WHILE OUR COLD FRONT CONTINUES TO QUICKLY MOVE SE AND INTO THE GULF
DURING THE EARLY AFTN HRS. TEMPS AT THIS POINT FROM BTR TO MCB AND
TO THE NW ARE AS WARM AS THEY WILL BE TODAY AND LOOK FOR THEM SLOWLY
DROP ANOTHER FEW DEGREES UNTIL FRONTAL PASSAGE AND THEN PLUMMET. THE
SERN HALF OF THE CWA WILL LIKELY SEE TEMPS REMAIN MOSTLY STEADY FROM
HERE UNTIL FRONTAL PASSAGE.
AS FOR RAIN...STILL EXPECTING JUST ABOUT EVERYONE TO SEE SOME RAIN.
EVEN THOUGH THE BULK OF THE UPPER LVL SUPPORT IS GOING TO BE OFF TO
OUR NORTH THE COLD FRONT WILL PROVIDE MORE THAN SUFFICIENT FORCING
GIVEN THE AMOUNT OF MOISTURE IN PLACE TO PRODUCE SHRA AND EMBEDDED
TSRA. THE BEST CHANCE FOR TSRA THOUGH WILL BE AT THIS POINT TO ABOUT
15Z. AFTER THAT ANY INSTABILITY WE HAVE WILL BE FAIRLY LOW AND THE
WEAK IMPULSE CURRENTLY MOVING INTO SWLA WILL BE DEPARTING OUR REGION
BY THEN. RAIN SHOULD BEGIN TO COME TO AN END NW OF BTR SHORTLY AFTER
18Z WITH RAIN ENDING OVER ALL OF THE LAND AREAS BEFORE 00Z. AS FOR
THE RISK OF STRONG TO SVR...WE SHOULD SEE A FEW STRONG STORMS BUT
SVR SEEMS UNLIKELY. EVEN THOUGH THERE WAS POSSIBLY A WEAK TORNADO
YESTERDAY IN PEARL RIVER COUNTY DIRECTIONAL SHEAR IS LESS TODAY AND
MUCH OF THE CONVECTION WILL BE CONFINED TO THE COLD FRONT WHICH
WOULD TEND TO LEAD TO MORE OF A STRAIGHT LINE WIND CONCERN(IF THE
WIND CAN EVEN REACH THE SFC AS THE COLD AIR MAY RACE OUT AHEAD OF
THE ACTIVITY).
TONIGHT THROUGH WED NIGHT...THE FOCUS IS ON TEMPS ALTHOUGH LGT RAIN
IS A POSSIBILITY OVER THE SERN HALF/3RD ON TUE. EVEN THOUGH THE COLD
FRONT WILL BE WELL INTO THE GULF WE WILL STILL BE UNDER SW FLOW AND
THOUGH THE LL MAY BE MUCH DRIER THE COLUMN WILL STILL HAVE MOISTURE
TO WORK WITH AND THERE COULD BE SOME WEAK ISENTROPIC LIFT DURING THE
DAY TUE. TUE NIGHT WE WILL SEE A STRONG S/W APPROACH THE REGION AND
PUSH THROUGH EARLY WED...THIS COULD ALSO PROVIDE JUST ENOUGH FORCING
TO SQUEEZE OUT RAIN FROM WHAT LITTLE MOISTURE IS IN PLACE. AFTER
THIS S/W MOVES THROUGH THE ENTIRE COLUMN WILL DRY OUT WITH PWS
DROPPING BELOW 0.25" AND THUS NO MENTION ON RAIN DURING REMAINDER OF
THE DAY WED AND WED NIGHT. AS FOR TEMPS...CAA WILL CONTINUE THROUGH
THE NIGHT TUE AND COULD HELP TO BRING A FEW LOCATIONS IN SWRN MS
DOWN TO NEAR FREEZING BUT THE COLDEST MORNINGS WILL BE WED AND
THU(ESPECIALLY THU). WE ARE STILL NOT EXPECTING ANYONE SOUTH OF THE
10/12 CORRIDOR TO REACH FREEZING BUT NORTH WE COULD SEE LOWS IN THE
UPPER 20S(MAYBE EVEN A FEW LOCATIONS IN THE MID 20S) THU MRNG. WED
NIGHT RAD COOLING CONDITIONS COULD BE OPTIMAL AND WITH HIGHS ON WED
STRUGGLING TO REACH THE UPPER 50S IN MANY LOCATIONS THE STAGE COULD
BE SET FOR A RATHER COLD NIGHT. HIGHS ON TUE WILL BE MUCH COLDER
THAN WE HAVE SEEN FOR THE PAST FEW WEEKS. H925 TEMPS COULD DROP TO
2-4C AND THIS WILL TRANSLATE TO HIGHS RANGING FROM 50-55. /CAB/
LONG TERM...MEDIUM RANGE MDLS IN DECENT AGREEMENT THROUGH THE
WEEKEND AND THEN DIVERGE AS WE HEAD INTO NEXT WEEK. ECMWF HAS HAD
THE BIGGEST CHANGE WITH RESPECT TO NEXT WEEK SO WILL STICK CLOSER TO
THE GFS ON MON AT THIS TIME. OTHERWISE CONFIDENCE IS HIGH IN A QUIET
FCST THU AND FRI WITH RAIN RETURNING NEXT WEEKEND AS THE NEXT FRONT
APPROACHES THE REGION.
WITH THE PASSAGE OF THE S/W WED MRNG THE MID LVLS WILL BE MORE ZONAL
ON THU AND THEN BECOME SWRLY FRI. THIS WILL LEAD TO TEMPS MODERATING
AND MOISTURE RETURNING. THE NEXT DISTURBANCE WILL WORK THROUGH THE
PLAINS AND MID MS VALLEY FRI NIGHT AND SAT AND THIS WILL SEND
ANOTHER COLD FRONT INTO THE LOWER MS VALLEY SAT NIGHT. THIS FRONT
WILL NOT HAVE THE PUNCH OF TODAYS AND WILL MOVE MUCH SLOWER SO WE
COULD END UP SEEING LGT TO MDT RAIN SAT AND SUN. THE FRONT MAY
ACTUALLY STALL OVER THE NRN GULF SO RAIN COULD LINGER INTO MON AS
WELL. /CAB/
AVIATION...FRONT AT 08Z FROM JUST EAST OF KMEM...TO KMLU...TO KGLS.
LINE OF CONVECTION JUST AHEAD OF THE FRONT TRUDGING SLOWLY EASTWARD.
MOST SITES WITH MVFR TO IFR CEILINGS...BUT ONE OR TWO SITES SEEING
TEMPORARY BREAKS IN THE CLOUD COVER. TRYING TO GIVE A 2 HOUR WINDOW
FOR BEST CHANCE OF CONVECTION...AROUND 14Z AT KBTR...15Z AT
KMCB...16Z AT KHUM AND KHDC...18Z AT NEW ORLEANS AREA
TERMINALS...19Z AT KGPT. WILL CONTINUE WITH THE LOW CEILINGS THROUGH
AT LEAST LATE AFTERNOON...BEFORE SOME IMPROVEMENT. GUIDANCE IS
PROBABLY A LITTLE AGGRESSIVE WITH CLEARING...BUT SHOULD AT LEAST SEE
VFR CONDITIONS THIS EVENING. /35/
MARINE...FORECAST ISSUE TODAY IS FRONTAL TIMING AND WINDS BEHIND
THE FRONT. CURRENT INDICATIONS ARE THAT FRONT SHOULD REACH THE TIDAL
LAKES AROUND MIDDAY...MOVING THROUGH THE COASTAL WATERS BY LATE
AFTERNOON. AS COLDER AIR MIXES IN...WINDS WILL INCREASE TO NEAR 20
KNOTS BEHIND THE FRONT. THIS WILL LIKELY END UP BEING A LOW END
ADVISORY EVENT...AND WILL POST SMALL CRAFT ADVISORY 21Z-12Z. A
REINFORCING SHOT OF COLD AIR WILL REINVIGORATE WINDS FOR A PERIOD ON
WEDNESDAY...AND HEADLINES ARE LIKELY TO BE NEEDED FOR A PORTION OF
THE COASTAL WATERS THEN AS WELL. HIGH PRESSURE WILL GRADUALLY BUILD
FROM WEST TO EAST CAUSING WINDS TO VEER TO NORTHEAST THEN EAST AND
EASE TO 10 TO 15 KNOTS THURSDAY AND FRIDAY. /35/
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 33 51 30 / 100 10 10 10
BTR 66 36 54 33 / 100 10 10 10
ASD 68 40 54 33 / 100 10 20 20
MSY 68 41 53 38 / 100 10 20 20
GPT 68 41 54 33 / 100 10 20 20
PQL 75 42 54 35 / 90 10 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Dec 10, 4:25 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 425 AM CST MON DEC 10 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-102230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 425 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING HOURS MONDAY AS A STRONG COLD FRONT APPROACHES. A FEW OF THE STORMS COULD BE STRONG AND POSSIBLY SEVERE. THE MAIN CONCERNS ARE PRODUCE FREQUENT LIGHTNING...OF 40 TO 60 MPH...SMALL HAIL...AND EVEN THE REMOTE POSSIBILITY OF A TORNADO. THE MOST LIKELY TIME FRAME WILL BE FROM NOW THROUGH NOON. AFTER THE COLD FRONT MOVES INTO AND THROUGH THE COASTAL WATERS...WINDS WILL QUICKLY BECOME OFFSHORE AND STRONG. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON AND THROUGH TONIGHT FOR ALL OF THE COASTAL WATERS AND TIDAL LAKES. THE STRONGEST WINDS WILL BE IN THE OUTER WATERS WHERE WINDS COULD APPROACH 25 KNOTS WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOLLOWING THE FRONT...TEMPERATURES WILL DROP SIGNIFICANTLY AND SOME PORTIONS OF THE AREA...MAINLY ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR...COULD FLIRT WITH FREEZING CONDITIONS TUESDAY THROUGH THURSDAY MORNINGS WITH THE COLDEST TEMPERATURES ON WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE MARGINAL NATURE OF THE SEVERE RISK BUT IF YOU HEAR OF ANY REPORTS PLEASE FORWARD THEM TO THE NATIONAL WEATHER SERVICE. CAB
In the hours before
Special weather statement, Dec 10, 2:32 AM CST, 4 hours 51 minutes before
MSZ068-100930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 AM CST MON DEC 10 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WILKINSON COUNTY... AT 227 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 21 MILES NORTHEAST OF SIMMESPORT...OR ABOUT 4 MILES EAST OF FORT ADAMS...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...DOLOROSA THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Dec 10, 7:04 AM CST, 19 minutes before
MSZ070-071-101330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 704 AM CST MON DEC 10 2012 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WALTHALL COUNTY...PIKE COUNTY... AT 701 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF MCCOMB...MOVING EAST AT 55 MPH. THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:13 AM CST | Small Craft Advisory | LIX | 24 hr | |
| Dec 10, 6:31 AM CST | Tornado Warning | LIX | East Feliciana, Saint Helena | 29 min |
| Dec 10, 6:55 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, West Baton Rouge | 35 min |
| Dec 10, 7:24 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 36 min |
| Dec 10, 7:33 AM CST | Tornado Warning | LIX | Washington | 27 min |
| Dec 10, 7:45 AM CST | Tornado Warning | LIX | Livingston, Saint Helena | 30 min |
| Dec 10, 7:53 AM CST | Tornado Warning | LIX | Washington | 37 min |
| Dec 10, 7:56 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 34 min |
| Dec 10, 8:20 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 40 min |
| Dec 10, 8:23 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 52 min |
| Dec 10, 8:46 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa | 29 min |
| Dec 10, 8:54 AM CST | Tornado Warning | LIX | Ascension, Livingston | 36 min |
| Dec 10, 8:58 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Saint James, Saint John the Baptist | 47 min |
| Dec 10, 9:00 AM CST | Special Marine Warning | LIX | 60 min | |
| Dec 10, 9:10 AM CST | Severe Thunderstorm Warning | LIX | Washington | 65 min |
| Dec 10, 9:19 AM CST | Tornado Warning | LIX | Washington | 26 min |
| Dec 10, 9:25 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 65 min |
| Dec 10, 9:43 AM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist | 47 min |
| Dec 10, 9:55 AM CST | Special Marine Warning | LIX | 50 min | |
| Dec 10, 10:18 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Dec 10, 10:42 AM CST | Special Marine Warning | LIX | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.